Alert archive / Arkansas / Flash Flood Warnings in 2020

Flash Flood Warning 57, NWS Little Rock, AR

August 7, 2020Johnson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 7, 2020, 10:22 AM CDT for Johnson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2020, 10:22 AM CDT (15:22 UTC)
Expired
Aug 7, 2020, 1:15 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Johnson County, AR

The radar

The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2020-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 55 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2020-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
55 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 6:30 AM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Aug 7, 6:30 AM CDT, 3 hours 52 minutes before
Area Forecast Discussion...Updated for Aviation
National Weather Service Little Rock AR
630 AM CDT Fri Aug 7 2020

.AVIATION...

VFR conditions are expected through tonight. Showers and isolated
thunderstorms will be noted through early this afternoon in western
Arkansas. Surrounding the precipitation, mid and high clouds will be
widespread, with scattered cumulus at 3000 to 4000 feet. Winds will
mainly be south/southeast at 4 to 8 mph. Rain will have mostly
dissipated by this evening, with some high clouds left behind. (46)
&&

.SHORT TERM...Today Through Saturday Night

A ridge of high pressure over the southern Plains will become more
dominant in Arkansas as the near term progresses. On the eastern
periphery of the ridge, a warm front will gradually lift to the
north/east.

Along and north of the front, scattered to numerous showers and
thunderstorms are expected in western sections of the state today.
Toward the Oklahoma border, some places could pick up a quarter
to three quarters of an inch of rain. No severe weather is
expected. Temperatures will continue to be at/below average.
That will change.

On Saturday, rain will be pretty much gone, and heat/humidity will
become more of a factor. Afternoon heat index values will be well
into the 90s to just over 100 degrees. Temperatures will be above
average.
&&

.LONG TERM...Sunday Through Thursday

In the beginning of the long term period, broad upper-lvl
anticyclonic flow will be present over much of the Srn US. Broad
upper subsidence will translate to hot conditions at the sfc for the
latter part of the weekend, with high temperatures approaching the
mid-90s for much of the state. Precip chances will remain suppressed
as well, and likely be limited to isolated diurnally driven
showers/thunderstorms.

By Tues, a protrusion from the polar jet to the N is progged to
eject over the Nrn portion of the state. Upper divergence associated
with the shortwave will provide forcing for more widespread PoPs
over much of the state. The good news is, increased rain chances
will help keep temperatures moderated, with highs falling back to
the low 90s, and peak heat index values falling below 100F. Through
the remainder of the period, Cntrl US ridging will reamplify,
limiting PoPs to diurnal activity over the fcst area.
&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     89  69  93  73 /  10  10  10  10
Camden AR         93  72  97  74 /  20  10   0   0
Harrison AR       83  68  91  72 /  40  10  10  10
Hot Springs AR    89  72  95  73 /  20   0   0   0
Little Rock   AR  91  71  95  74 /  20   0   0   0
Monticello AR     93  72  95  75 /  10   0   0   0
Mount Ida AR      87  70  94  72 /  30   0   0   0
Mountain Home AR  84  68  91  72 /  20  10  10  10
Newport AR        89  69  93  74 /  10   0  10  10
Pine Bluff AR     91  71  95  74 /  10   0   0   0
Russellville AR   87  71  95  74 /  30   0  10   0
Searcy AR         91  69  94  73 /  10   0  10  10
Stuttgart AR      90  71  94  74 /  10   0   0  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...46 / Long Term...GREEN
Hazardous weather outlook, Aug 7, 5:00 AM CDT, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Fri Aug 7 2020

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-081000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
500 AM CDT Fri Aug 7 2020

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

Scattered to numerous showers and thunderstorms are in the
forecast across western Arkansas. While a few storms will likely
produce gusty winds, no severe weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday Through Thursday

Hot and humid conditions will return by Saturday and will continue
through at least Monday. During this time frame, afternoon heat
index values will peak in the mid and upper 90s in the Ozark
Mountains of northwest Arkansas and in the upper 90s to 104 degrees
elsewhere. Little to no rain will occur. Scattered rain and
thunderstorm chances will return Tuesday through Thursday, and
it will not be as hot. Widespread severe weather is unlikely, but
some storms could be strong and will produce heavy rain.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

46/Green

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:37 PM CDTSpecial Weather StatementLZKScott38 min
Aug 6, 8:07 PM CDTSpecial Weather StatementLZKScott38 min
Aug 6, 8:53 PM CDTSpecial Weather StatementLZKGarland, Montgomery52 min
Aug 7, 12:18 PM CDTFlash Flood WarningLZKLogan, Scott, Yell3 hr

Nearby

Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.